Mississippi, 2003

Damaging Wind in Mississippi, April 24, 2003

April 24, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Apr 24, 3:00 PM CST, 1 hour earlier.

Area forecast discussion, Apr 24, 3:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
400 PM CDT THU APR 24 2003

UPDATED TO LOWER POPS FOR TONIGHT AND FRIDAY. SHORT WAVE ENERGY
MOVING FASTER THRU AREA THAN EXPECTED. AVN QPF GRIDS LOOK GOOD WITH
BEST CHANCE OF RAIN NORTH OF THE LAKE PONTCHARTRAIN AND OVER THE
COASTAL WATERS.

.NEW...SMALL CRAFT ADVISORY...COASTL ZONES KPQL TO INTRACOASTAL CITY
       OUT 60 NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS.
LA...NONE.
MS...NONE.
Hazardous weather outlook, Apr 24, 9:00 AM CST, 7 hours before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1000 AM CDT THU APR 24 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
TONIGHT AS A STRONG UPPER LEVEL SYSTEM AFFECTS THE AREA. THERE IS A
SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING.
THE MAIN HAZARD FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND
LARGE HAIL...AN ISOLATED TORNADO IS ALSO POSSIBLE. THE MOST LIKELY
AREAS TO SEE THIS ACTIVITY WILL BE FROM LAKES MAUREPAS TO
PONTCHARTRAIN NORTHWARD OR NORTH OF INTERSTATE 10.

MARINE...
SMALL CRAFT ADVISORIES ARE IN EFFECT FOR ALL COASTAL WATERS
INCLUDING LAKES MAUREPAS AND PONTCHARTRAIN FOR WINDS 20 TO 25 KNOTS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUIRED THIS AFTERNOON.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
April 24, 4:00 PM CST
Where
Pearl River County, 7 mi NE of Poplarville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.900, -89.450

Several trees were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349803.